Is Gas-x ok to take after a TT?

My sister is 3 days post op and still hasn't had a bowel movement. We have tried a laxative and stool softener. What is the next best option? She also has a very bubbly gassy stomach, is it ok to take Gas-X?

Doctor Answers 10

Post-tummy tuck constipation

Hi ddroxy,

This is a very common post-operative issue. Gas-X should be okay, but you should let your doctor know that your sister is having issues with constipation. A combination of anesthesia, sitting still, pain medications, and not wanting to strain all contribute to post-operative constipation after abdominal surgery. Often, a suppository will help to get things moving after this amount of time, but, again, it's best to ask your surgeon and he/she can advise you. 

All the best in healing, 

Ross Blagg, M.D.

Gas X post tummy tuck

Thank you for your question. Yes it's safe to take Gas X after your tummy tuck procedure. I hope you find this information useful. 

Joshua Halpern, MD, PA
Tampa Plastic Surgeon
4.8 out of 5 stars 57 reviews

Gas pains post op

This can happen and is usually due to narcotic pain meds.Gas X may help but fruits and liquids also will help.

Robert Brueck, MD
Fort Myers Plastic Surgeon
4.8 out of 5 stars 56 reviews

Is Gas X ok after TT

Thank you for your question. It is OK to take Gas X, buy any medication you take need to be cleared by your surgeon. In your sister case it is probably from anesthesia and narcotic pain meds causing this. Please eat high fiber diet, drink plenty of fluids, increase activity and  taking stool softener may help.

Bowel movements. Some advices:

Thanks for the question.

I recommend you to eat food reach in fiber and to drink a lot of water, also eat vegetables and walk to improve the bowel movements.

Respectfully,
Dr. Emmanuel Mallol Cotes.-

Emmanuel Mallol Cotes, MD
Dominican Republic Plastic Surgeon
4.7 out of 5 stars 178 reviews

Is Gas-x ok to take after a TT

Always best to call or see your operative surgeon for ALL these posts issues............................

Gas-x OK after a TT?

Gas-X should be fine to take after a tummy tuck but won't help to have a bowel movement.  The narcotics used for pain control postoperatively can be very constipating.  I usually recommend my patients take OTC Colace 100mg twice daily until they have a BM.  It's important to avoid excessive straining postoperatively to avoid stressing the abdominal muscle repair.  Also check with her surgeon regarding his/her recommendations.  Best of luck with your sister's continued recovery!

Jeffrey A. Sweat, MD
Sacramento Plastic Surgeon
4.9 out of 5 stars 37 reviews

Bowel movement

Hi, ddorxy
Most patients do not have bowel movement for 3-4 days post-op.  
She should continue with stool softener, hydration, and ambulation.  Unless she feels uncomfortable and distended, I would give some more time.
Gas-X should be fine.
Best wishes with recovery.

Bowel Movement after Tummy Tuck

There is no reason not to use a gas-x after a tummy tuck.   I would encourage lots fluids, frequent ambulation, high fiber, colace, dulcolax suppositories to help with a bowel movement.   If she gets more distended or does not move her bowels in the next day, it may be necessary to ask your plastic surgeon about further options.  All the best.

Paul S. Gill, MD
Houston Plastic Surgeon
4.8 out of 5 stars 84 reviews

Gas - X after Tummy Tuck / Abdominoplasty?

In general, gas– ex is appropriate to take after a tummy tuck. That said, you should only do so after discussing the matter with your plastic surgeon. It is common to have a delay in having bowel movements after surgery. There're many modalities you can try to help things move along:
  • High fiber diet
  • Drink lots of water
  • Continue with stool softeners such as Colace
  • Try eating prunes
  • You may need to take a suppository such as dulcolax, etc.

Your surgeon will be a very good resource to help you. Please be in touch with them.

I wish you the best.



These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.